MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Visual Impairment (2138); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zlb00 22.5 diopter intraocular lens (iol) was explanted due to unspecified mechanical complications.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 11/28/2017.Device returned to manufacturer: yes.The product was returned to the manufacturing site for evaluation.Visual inspection at 12x microscope magnification showed a matte surface at the center point of the lens.However, this is acceptable as per manufacturing cosmetic specification of acrylic one-piece lens.There were no other abnormalities on the lens.Lens was further measured and all measurements (haptic width, optic diameter, overall diameter and haptic thickness) were within specification.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information received reported that mechanical complication meant that the patient complained of not being happy with her outcome, that her vision was not good, not being happy with her distance vision, not being able to see print on the computer, and halos.The implant date was (b)(6) 2017, and the explant date was (b)(6) 2017.There was no incision enlargement or vitrectomy performed.Also, the doctor's name was dr.(b)(6) and the patient is a female, date of birth (b)(6), with an operative eye of the left eye.The lens was replaced with a zkb00 21.0 diopter lens.No additional information was provided.Age/date of birth: (b)(6).Gender/sex: female.If implanted, give date: (b)(6) 2017.If explanted, give date: (b)(6) 2017.Device available for evaluation: yes.Returned to manufacturer on: 11/29/2017.Device returned to manufacturer: yes.Initial reporter name: dr.(b)(6).Health professional: yes.Occupation: physician.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7069567
Report Number3011852734-2017-00041
Device Sequence Number10802263
Product Code MFK
UDI-Device Identifier05050474560727
UDI-Public(01)05050474560727(17)210529
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/29/2021
Device Model NumberZLB00
Device Catalogue NumberZLB00U0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer01/04/2018
01/30/2018
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date02/02/2018
02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;